Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Have pimples and nodules. Was on birth control pill. Was on medication. What to do?

40 years old, never had breakouts as a teen, last couple years have been horrible, large nodules & many pimples non stop. Was on a regular birth control piil, decided to see a dermatologist back in aug. 2012. She put me on loryna, doxycycline [for a few months to clear infection], spirolactone [50mg per day], tretinoin creme at night & clindamycin in morning. the first few months was hell, then it seemed to clear up, very excited. Now the last couple of months it seems I am on a downward spiral with breakouts and want to drop it all!! What do I do?
Asked On : Tue, 30 Apr 2013
Answers:  1 Views:  342
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response

thanks for writing here.

Since you are getting pimples at a later age of life there is a chance of some hormonal disturbances or polycystic ovary.

You need to undergo blood investigations for hormone profiles and ultrasound to rule out cyst.

If all these turns out to be normal then you have to take oral retinoids .You can discuss these things with your doctor.

Continue with tretinoin and clindamycin cream.Do not try to squeeze the lesions.Use a good oil control face wash.Avoid any occlusive moisturizer on face.

I hope this will solve your problem.Take care.
Answered: Sat, 8 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor